Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 24, 20119 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 24, 2011, 8:48 PM EDT for 9 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 8:48 PM EDT (00:48 UTC)
Expired
Jun 24, 2011, 9:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA

Counties Butts County, GA, Clayton County, GA, Coweta County, GA, Fayette County, GA, Henry County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-532 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS82 KFFC 250048
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT FRI JUN 24 2011

GAZ053>058-066>068-250130-
848 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...SPALDING...
PIKE...MERIWETHER...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON
COUNTIES UNTIL 930 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JONESBORO TO GRIFFIN...BROOKS...SENOIA...
ALVATON AND LAGRANGE...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...SPALDING...PIKE...MERIWETHER...BUTTS...COWETA...
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENWOOD...
LUTHERSVILLE...LONE OAK...STATE LINE PARK...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE...HOGANSVILLE...
BIRDIE...TOWALAGA...VAUGHN...DIGBEY...SUNNY SIDE AND ATLANTA MOTOR
SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3311 8522 3318 8510 3322 8495 3326 8494
      3339 8471 3351 8462 3355 8446 3359 8446
      3348 8395 3337 8386 3325 8381 3318 8382
      3320 8386 3319 8424 3304 8425 3299 8442
      3299 8448 3296 8453 3290 8474 3300 8522
TIME...MOT...LOC 0047Z 285DEG 26KT 3352 8436 3333 8416
          3304 8515

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 7:50 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 24, 7:50 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT FRI JUN 24 2011

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ACTIVE NORTHWEST FLOW PATTERN IN PLACE ACROSS THE REGION ONCE AGAIN
ON BACK SIDE OF DEEP UPPER LOW ACROSS THE NORTHEAST U.S. AND EAST
SIDE OF INTENSE SUBTROPICAL RIDGE OVER TX. A SERIES OF EMBEDDED
DISTURBANCES TO TRACK ACROSS THE REGION AND IMPINGE ON A VERY
MOIST...UNSTABLE LOW-LEVEL ATMOSPHERE...ESPECIALLY THROUGH THE SHORT
TERM.
THE FIRST DISTURBANCE WAS TRACKING ACROSS MIDDLE/EASTERN TN THIS
AFTERNOON AND A LARGE COMPLEX OF THUNDERSTORMS WAS ALREADY
DEVELOPING IN RESPONSE...WITH ADDITIONAL THUNDERSTORMS DEVELOPING
ESE FROM THIS AREA ACROSS N GA INTO NC/SC. WRF/HRR CONVECTIVE MODELS
AND GFS/ECMWF LOW/MID-LEVEL MOISTURE FIELDS SUGGEST THAT THIS
ACTIVITY WILL PROPAGATE SOUTHWARD DURING THE EVENING TOWARD ATL-AHN
AND THEN TOWARD CSG-MCN BY 06Z BEFORE DISSIPATING. AN EVEN MORE
POTENT DISTURBANCE IS EVIDENT IN THE MODELS FOR SAT...WITH GOOD
INDICATION OF A POTENTIAL MCS TYPE EVENT...SIMILAR TO THOSE WE SAW
LAST WEEK. ECMWF/GFS IN GOOD AGREEMENT IN AN MCS ENTERING NW GA
BEFORE 18Z SAT...TRACKING SE TOWARD ATL-CSG IN THE 18Z-00Z TIME
FRAME. ALTHOUGH THE UPPER RIDGE BUILDS SLIGHTLY EASTWARD FOR
SUN...YET ANOTHER DISTURBANCE TRACKS AROUND THE UPPER
RIDGE...ALTHOUGH THIS TIME MORE INTO NE/EC GA...AS THE UPPER RIDGE
ATTEMPTS TO DIMINISH ACTIVITY IN THE FAR WESTERN PART OF THE STATE.
NEEDLESS TO SAY...EXPECT GOOD CHC DIURNALLY DRIVEN POPS EACH DAY
THROUGH THE SHORT TERM.

MAX/MIN TEMPS NOT EXPECTED TO CHANGE MUCH WITH NO CHANGE IN AIR MASS
EXPECTED. MAV/MET BLEND BEST OPTION AS NO CONSISTENCY FROM
RUN-TO-RUN AS TO WHICH MODEL DOES BETTER. OVERALL...THE MET MOS HAS
BEEN SLIGHTLY BETTER FOR MIN TEMPS THE PAST FEW CYCLES...WHILE THE
MAV MOS HAS DONE SLIGHTLY BETTER FOR MAX TEMPS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
ONLY SUBTLE CHANGES EXPECTED DURING THE LONG TERM PERIODS. THE
STRONG SUBTROPICAL RIDGE ATTEMPTS TO EXPAND SLIGHTLY EASTWARD
THROUGH THE FIRST PART OF THE LONG TERM...BUT NEVER FAR ENOUGH EAST
TO COMPLETELY SHUT OFF THE POTENTIAL FOR NW FLOW THUNDERSTORMS AND
POSSIBLE MCS ACTIVITY. THUS...THERE MIGHT BE A SLIGHT DECREASE IN
CONVECTIVE CONVERGE...MAINLY ACROSS WESTERN SECTIONS MON-TUE...BUT
BY NO MEANS A CLEAR SIGNAL THAT POPS CAN BE DROPPED BELOW
MENTIONABLE VALUES ANYWHERE. DURING THE LATER PORTIONS OF THE
EXTENDED...THE UPPER RIDGE RETREATS WEST...SO OUR REGION IS ONCE
AGAIN PLACED IN AN ACTIVE NW FLOW REGIME. IN ADDITION...THERE ARE
HINTS OF AN EASTERLY WAVE DEVELOPING ACROSS THE EASTERN GULF INTO
THE SE U.S. AND REMAINING NEARLY STATIONARY FOR SEVERAL DAYS. THIS
WILL FURTHER ENHANCE THE CONVECTIVE POTENTIAL ACROSS THE REGION.
OVERALL...EXPECTED A VERY UNSETTLED PATTERN FOR THE NEXT 10 DAYS
WITH SCATTERED TO NUMEROUS DIURNALLY DRIVEN THUNDERSTORMS.
OTHERWISE...IT WILL REMAIN HOT AND HUMID WITH NO APPRECIABLE
TEMPERATURE CHANGE EXPECTED AS INDICATED IN THE LATEST MEX MOS.

19
&&

.AVIATION...
00Z UPDATE...
MAIN CONVECTION LINE HAS MOVED THROUGH THE METRO AIRPORTS...BUT A
SECOND LINE IS APPROACHING.  EXPECT MVFR CONDITIONS DURING STORMS
WHICH WILL LINGER THROUGH 03Z.  WIND GUSTS SHOULD BE WEAKER THAN
EARLIER STORMS...BUT CANNOT RULE OUT 30KTS IN STRONGEST STORMS.
VFR CONDITIONS SHOULD RETURN RAPIDLY AFTER 03Z IN METRO AREA AND AHN.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE IN ALL ELEMENTS OF FORECAST...HIGHER CONFIDENCE
AFTER 04Z.

27
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  66  96 /  50  30  30  40
ATLANTA         73  91  71  94 /  50  60  40  40
BLAIRSVILLE     66  87  65  89 /  30  30  30  40
CARTERSVILLE    72  92  65  94 /  50  50  30  40
COLUMBUS        73  93  72  96 /  40  60  50  40
GAINESVILLE     72  92  68  93 /  50  50  30  40
MACON           72  95  69  98 /  40  60  50  40
ROME            70  93  67  95 /  50  50  30  40
PEACHTREE CITY  70  92  64  94 /  50  60  40  40
VIDALIA         73  95  75  98 /  30  20  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

19/12
Hazardous weather outlook, Jun 24, 3:00 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT FRI JUN 24 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
300 PM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON.
ISOLATED THUNDERSTORMS MAY BE SEVERE IN NORTH GEORGIA THIS
AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE INTO NORTH
GEORGIA THIS AFTERNOON AND THEN REMAIN STATIONARY TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
DAMAGING WINDS...LARGE HAIL AND CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
DAYTIME HEATING WILL AID IN THUNDERSTORM DEVELOPMENT AHEAD OF THE
SURFACE BOUNDARY THIS AFTERNOON. CAPE VALUES WILL INCREASE TO 1500 TO
2000 WITH LIFTED INDEX VALUES FALLING TO NEAR -4.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 24, 7:21 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT FRI JUN 24 2011

GAZ053-242345-
721 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN COWETA COUNTY UNTIL 745 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS DEVELOPING ACROSS COWETA COUNTY
SOUTHWARD OF AN INITIAL AREA OF STRONG THUNDERSTORMS LOCATED ACROSS
THE NORTHERN PART OF THE COUNTY.  THE STORMS WERE LOCATED NEAR
ARNCO-SARGENT...THOMAS CROSSROADS...AND EAST OF SHARPSBURG...MOVING
EAST-SOUTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3346 8498 3344 8496 3344 8492 3351 8485
      3350 8461 3348 8463 3342 8462 3336 8459
      3333 8452 3322 8450 3322 8484 3319 8486
      3322 8487 3323 8494 3343 8501
TIME...MOT...LOC 2318Z 289DEG 11KT 3342 8478

19
Special weather statement, Jun 24, 7:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT FRI JUN 24 2011

GAZ053>058-250030-
743 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON COUNTIES
UNTIL 830 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MCDONOUGH TO HAMPTON...PEACHTREE CITY AND
NEWNAN...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SPALDING...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON
COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE BIRDIE...SUNNY SIDE...EAGLES LANDING...ATLANTA MOTOR
SPEEDWAY...FLIPPEN...BLACKSVILLE...STOCKBRIDGE...MCDONOUGH...
KELLEYTOWN...HAMPTON...LAKE SPIVEY...LOVEJOY...BONANZA...IRONDALE AND
JW SMITH RESERVOIR. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3346 8498 3344 8492 3351 8485 3350 8461
      3356 8445 3354 8408 3353 8404 3350 8403
      3347 8393 3337 8386 3317 8415 3319 8437
      3321 8440 3320 8449 3322 8451 3323 8492
      3328 8496 3343 8501
TIME...MOT...LOC 2342Z 284DEG 25KT 3346 8405 3329 8431
          3340 8491
Special weather statement, Jun 24, 7:46 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI JUN 24 2011

GAZ039-051-250015-
746 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILKES AND
TALIAFERRO COUNTIES UNTIL 815 PM EDT...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM METASVILLE TO ROBINSON...MOVING
SOUTHEAST AT 30 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3359 8270 3351 8275 3352 8282 3347 8287
      3344 8286 3345 8299 3347 8301 3349 8298
      3362 8300 3362 8298 3365 8295 3369 8300
      3372 8297 3373 8295 3370 8293 3380 8257
      3365 8249
TIME...MOT...LOC 2346Z 294DEG 24KT 3374 8254 3362 8298

19
Local storm report, Jun 24, 8:17 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     CARROLLTON              33.58N 85.08W
06/24/2011                   CARROLL            GA   911 CALL CENTER

            6-10 TREES DOWN COUNTYWIDE.

&&

LPR
Local storm report, Jun 24, 8:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             1 NW DAHLONEGA          34.54N 84.00W
06/24/2011  E1.00 INCH       LUMPKIN            GA   EMERGENCY MNGR

            A SMALL AND BRIEF AMOUNT OF QUARTER-SIZED HAIL ON THE
            NORTHWEST SIDE OF DAHLONEGA. MOST OTHER HAIL WAS
            NICKEL-SIZED ON NORTH AND NORTHEAST SIDE OF TOWN.

0315 PM     TSTM WND DMG     4 ESE DAHLONEGA         34.52N 83.92W
06/24/2011                   LUMPKIN            GA   911 CALL CENTER

            TREE DOWN ON LONGBRANCH ROAD AND GA 115 W.

0319 PM     HAIL             4 ESE DAHLONEGA         34.51N 83.92W
06/24/2011  E0.88 INCH       LUMPKIN            GA   PUBLIC

0319 PM     HAIL             3 ESE DAHLONEGA         34.52N 83.94W
06/24/2011  E0.25 INCH       LUMPKIN            GA   PUBLIC

0330 PM     TSTM WND DMG     FORT OGLETHORPE         34.95N 85.26W
06/24/2011                   CATOOSA            GA   911 CALL CENTER

            ONE TREE AND ONE POWER LINE DOWN.

0336 PM     HAIL             RINGGOLD                34.92N 85.11W
06/24/2011  E0.88 INCH       CATOOSA            GA   PUBLIC

0343 PM     TSTM WND DMG     1 N CHICKAMAUGA         34.89N 85.29W
06/24/2011                   WALKER             GA   911 CALL CENTER

            ONE POWER LINE DOWN. THREE TREES DOWN.

0432 PM     LIGHTNING        DALTON                  34.77N 84.97W
06/24/2011                   WHITFIELD          GA   EMERGENCY MNGR

            STRUCTURAL FIRE ON BEAVERDALE ROAD IN DALTON STARTED BY
            LIGHTNING.

0555 PM     HAIL             LINDALE                 34.19N 85.17W
06/24/2011  E0.75 INCH       FLOYD              GA   EMERGENCY MNGR

0625 PM     HAIL             ATLANTA                 33.75N 84.39W
06/24/2011  E0.75 INCH       FULTON             GA   EMERGENCY MNGR

            GEORGIA TECH EMERGENCY MANAGER REPORTS PENNY-SIZED HAIL
            ON THE GEORGIA TECH CAMPUS.

0738 PM     TSTM WND DMG     CARROLLTON              33.58N 85.08W
06/24/2011                   CARROLL            GA   911 CALL CENTER

            6-10 TREES DOWN COUNTYWIDE.

&&

19
Special weather statement, Jun 24, 8:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT FRI JUN 24 2011

GAZ053>058-066>068-250130-
848 PM EDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...SPALDING...
PIKE...MERIWETHER...BUTTS...COWETA...FAYETTE...HENRY AND CLAYTON
COUNTIES UNTIL 930 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JONESBORO TO GRIFFIN...BROOKS...SENOIA...
ALVATON AND LAGRANGE...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...SPALDING...PIKE...MERIWETHER...BUTTS...COWETA...
FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENWOOD...
LUTHERSVILLE...LONE OAK...STATE LINE PARK...HILLCREST...
ABBOTTSFORD...WARES CROSSROADS...HARRISONVILLE...HOGANSVILLE...
BIRDIE...TOWALAGA...VAUGHN...DIGBEY...SUNNY SIDE AND ATLANTA MOTOR
SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3311 8522 3318 8510 3322 8495 3326 8494
      3339 8471 3351 8462 3355 8446 3359 8446
      3348 8395 3337 8386 3325 8381 3318 8382
      3320 8386 3319 8424 3304 8425 3299 8442
      3299 8448 3296 8453 3290 8474 3300 8522
TIME...MOT...LOC 0047Z 285DEG 26KT 3352 8436 3333 8416
          3304 8515

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:15 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether28 min
Jun 24, 9:02 PM EDTSpecial Weather StatementFFCLamar, Monroe, Talbot, Upson43 min
Jun 24, 9:06 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Jefferson, Washington, Wilkinson39 min
Jun 24, 9:48 PM EDTSpecial Weather StatementFFCJefferson, Washington42 min
Jun 24, 10:24 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Washington51 min
Jun 25, 5:40 PM EDTSpecial Weather StatementFFCFannin50 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.